MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 SUS CA; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 SUS CA; PISTON SYRINGE
Model Number 329420
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.
 
Event or Problem Description
It was reported that syringe 1.0ml 28ga 1/2in bls 500 sus ca needle separated from the hub and patient went to the er and received x-rays to determine if the needle remained in his arm.The following information was provided by the initial reporter: "it was reported that after the injection the patient and person administering noted that the needle was missing.After going to the er and having an x-ray performed, it was confirmed that no needle was present in the patient's arm.The syringe was x-rayed and it indicated that the needle was in the barrel of the syringe.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: no samples were returned as of 23 april 2020 therefore the investigation was performed based on the photos provided.Customer provided two (2) photos of a 1ml bd insulin syringe from lot 4160731.It was reported that after the injection the patient and person administering noted that the needle was missing.Both photos were reviewed and no evidence of manufacturing defect could be determined from the photos provided.Since no defects were observed in the provided photos the alleged issues could not be confirmed.A review of the device history record was completed for batch # 4160731.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h.10.

Brand Name
SYRINGE 1.0ML 28GA 1/2IN BLS 500 SUS CA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9960122
Report Number1920898-2020-00373
Device Sequence Number2438284
Product Code FMF
UDI-Device Identifier30382903294207
UDI-Public30382903294207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number329420
Device Catalogue Number329420
Device Lot Number4160731
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;